Ask a doctor

Swollen Eyelids Caused by Zymar Eye Drops After Botox?

I had Botox for migraines done one week ago. About four days after the Botox treatment, I put in one drop of Zymar eye drops into both eyes for red, irritated eyes. A few hours later, I noticed swelling of the upper lids below the brow areas in both eyes. This has not gone away and it's been two days since I used the drops. Could this be a reaction of the Zymar with the Botox?

Doctor Answers (3)

Zymar

+1

Hope this helps. 

1. Zymar is an antibiotic drop. It is not for red eyes. I am not clear who instructed you to use that drop for red eyes but that is definitely not an indication. 

2. Zymar has a preservative in it as most eye drops do. It is possible you are allergic to Zymar

3. The botox and the zymar did not interact. The zymar is absorbed on the eyeball surface and the botox is in the muscle of the eyelids. Two separate areas. Also even if they mixed it is almost with certainty that they wouldnt affect each other.

I would double check with your doctor who gave you zymar about its use. Otherwise you are just creating antibiotic resistance in yourself...not good. I would check with your injector about the puffiness of the eyelid. It is possible that your brow dropped a little especially if you had botox in your forehead. 


Washington DC Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

Zymar and Botox

+1

There should be no relationship between Zymar, an ophthalmic eye drop (antibiotic) and the use of Botox for migraines.  It is possible that your response to Botox looks like swelling.  Either way this will pass when the Botox wears off.

Janet M. Neigel, MD
West Orange Oculoplastic Surgeon
4.5 out of 5 stars 14 reviews

Zymar does not react with Botox

+1

CurlyGirl50, It would be very unusual for a reaction between Zymar and Botox to cause swelling of the eyelids. It is important that you return to your doctor to have they examine your eyes and lids. There may just be a temporal relationship with the Botox taking effect about the same time you used the drops. If the Botox was injected too close to your eyebrows, then the brows can drop slightly giving the upper lids a swollen appearance. It would be important to look at your pre-injection pictures.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.